CaltechAUTHORS
  A Caltech Library Service

A spin-statistics theorem for certain topological geons

Dowker, H. F. and Sorkin, R. D. (1998) A spin-statistics theorem for certain topological geons. Classical and Quantum Gravity, 15 (5). pp. 1153-1167. ISSN 0264-9381. http://resolver.caltech.edu/CaltechAUTHORS:20111221-102042639

[img]
Preview
PDF - Published Version
See Usage Policy.

177Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111221-102042639

Abstract

We review the mechanism in quantum gravity whereby topological geons, particles made from non-trivial spatial topology, are endowed with non-trivial spin and statistics. In a theory without topology change there is no obstruction to `anomalous' spin-statistics pairings for geons. However, in a sum-over-histories formulation including topology change, we show that non-chiral Abelian geons do satisfy a spin-statistics correlation if they are described by a wavefunction which is given by a functional integral over metrics on a particular 4-manifold. This manifold describes a topology changing process which creates a pair of geons from R^3.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1088/0264-9381/15/5/007 DOIUNSPECIFIED
http://iopscience.iop.org/0264-9381/15/5/007/PublisherUNSPECIFIED
Additional Information:© 1998 IOP Publishing Ltd. Received 8 December 1997. It is a pleasure to thank Lee Brekke, Andrew Chamblin, John Friedman, Nico Giulini, Bob Gompf, Jorma Louko, Trevor Samols and Don Witt for help and interesting discussions. RDS was supported in part by NSF grant no PHY-9307570 and HFD by the DOE and NASA grant NAGW-2381 at Fermilab, by NSF grant no PHY-9008502 at Santa Barbara and by the US Department of Energy under grant no DE-FG03-92-ER40701 at Caltech. She also thanks the Instituto de Ciencias Nucleares at the Universidad Nacional Autonoma de Mexico for hospitality during the completion of this work.
Funders:
Funding AgencyGrant Number
NSFPHY-9307570
Department of Energy (DOE)UNSPECIFIED
NASANAGW-2381
NSFPHY-9008502
Department of Energy (DOE)DE-FG03-92-ER40701
Classification Code:PACS: 0460, 0460G, 0240, 0530
Record Number:CaltechAUTHORS:20111221-102042639
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20111221-102042639
Official Citation:A spin-statistics theorem for certain topological geons H F Dowker and R D Sorkin 1998 Class. Quantum Grav. 15 1153
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28546
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Dec 2011 17:30
Last Modified:26 Dec 2012 14:38

Repository Staff Only: item control page